Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 284, NWS Nashville, TN

November 6, 2005Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2005, 2:51 AM CST for Humphreys County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2005, 2:51 AM CST (08:51 UTC)
Expired
Nov 6, 2005, 3:30 AM CST
In force
39 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 2:30 AM CSTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 060854
SVROHX
TNC085-060930-
/O.NEW.KOHX.SV.W.0284.051106T0851Z-051106T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
251 AM CST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 330 AM CST

* AT 249 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
  WAVERLY...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVERLY AT 255 AM CST
  MCEWEN BY 315 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3626 8795 3584 8790 3595 8760 3621 8754

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 1:17 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 6, 1:17 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
117 AM CST SUN NOV 6 2005

.DISCUSSION...
1ST ORDER OF BUSINESS WILL BE TO UPDATE THE ZONES AND INCLUDE THE
NEW SVR TSTM WATCH FOR THE FAR WESTERN PORTIONS OF THE MID STATE.
THIS WATCH WILL BE IN EFFECT UNTIL 6 AM CST.

FOR THE UPCOMING FORECAST...POPS FOR TODAY WILL HINGE ON THE EXACT
PROXIMITY OF THE BAND OF SHOWERS AND STORMS WHICH IS CURRENTLY
MOVING OUR WAY. THE BEST ESTIMATE RIGHT NOW IS FOR 20 POPS ACROSS
WESTERN AREAS AND 40-50 POPS ACROSS THE PLATEAU. THIS COULD CHANGE
HOWEVER AS THE PRODUCT TRANSMISSION TIME NEARS.

FOR THE REMAINDER OF THE FCST...SKIES WILL CLEAR THIS AFTERNOON FROM
WEST TO EAST. TEMPS BEHIND THE FRONT WILL REMAIN ABOVE NORMAL
ALTHOUGH NIGHTIME LOWS WILL FALL BACK DOWN INTO THE 40S SUN NT.

RIDGING AND HEIGHT RISES WILL BE THE RULE ON MONDAY WITH TEMPS
APPROACHING RECORD LEVELS INTO THE LOWER 80S.

THROUGH THE EXTENDED...ABOVE NORMAL TEMPS TO REMAIN WITH WEAK UPPER
RIDGING REMAINING. DESPITE THE UPPER RIDGING...A FRONTAL BOUNDARY
WILL ATTEMPT TO APPROACH THE AREA FROM THE NORTH. WILL THEREFORE
INCLUDE A 20-30 POP FOR WEDNESDAY NIGHT AND THURSDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE
&&

21
Hazardous weather outlook, Nov 5, 4:19 AM CST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CST SAT NOV 5 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
419 AM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

FOR THE NORTHWESTERN COUNTIES OF THE MID STATE...MAINLY AFTER
MIDNIGHT...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORM.
THE MAIN HAZARD WILL BE STRONG STRAIGHT LINE WINDS. THE REST OF
THE MID STATE WILL HAVE RAIN SHOWERS WITH ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

31

In the hours before

Local storm report, Nov 6, 2:50 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
11/06/2005                   BENTON             TN   LAW ENFORCEMENT

            TREES DOWN OVER HWY 192 AND BIRDSONG ROAD.

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:08 AM CSTSevere Thunderstorm WarningOHXBenton, Stewart67 min
Nov 6, 2:27 AM CSTSevere Thunderstorm WarningOHXHouston48 min
Nov 6, 2:35 AM CSTTornado WarningOHXBenton, Houston, Stewart40 min
Nov 6, 3:08 AM CSTSevere Thunderstorm WarningOHXDickson, Montgomery67 min
Nov 6, 3:15 AM CSTSevere Thunderstorm WarningOHXBenton, Houston45 min
Nov 6, 3:27 AM CSTTornado WarningOHXMontgomery33 min
Nov 6, 3:30 AM CSTSevere Thunderstorm WarningOHXHumphreys60 min
Nov 6, 3:47 AM CSTSevere Thunderstorm WarningOHXCheatham, Robertson58 min
Nov 6, 4:00 AM CSTTornado WarningOHXCheatham, Davidson, Robertson, Sumner60 min
Nov 6, 4:08 AM CSTSevere Thunderstorm WarningOHXDavidson67 min
Nov 6, 4:24 AM CSTSevere Thunderstorm WarningOHXSumner, Wilson66 min
Nov 6, 4:32 AM CSTTornado WarningOHXSumner28 min
Nov 6, 4:49 AM CSTTornado WarningOHXMacon, Trousdale41 min
Nov 6, 5:04 AM CSTSevere Thunderstorm WarningOHXSmith41 min
Nov 6, 5:18 AM CSTSevere Thunderstorm WarningOHXClay, Jackson, Overton57 min
Nov 6, 5:41 AM CSTSevere Thunderstorm WarningOHXDeKalb, Putnam34 min
Nov 6, 5:46 AM CSTSevere Thunderstorm WarningOHXPickett44 min
Nov 6, 6:05 AM CSTSevere Thunderstorm WarningOHXFentress40 min
Nov 6, 6:31 AM CSTSevere Thunderstorm WarningOHXPutnam29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.